Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 199, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2015, 3:33 PM CDT for Texas County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 9, 2015, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
802
WUUS53 KSGF 092033
SVRSGF
MOC215-092115-
/O.NEW.KSGF.SV.W.0199.150709T2033Z-150709T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 331 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES WEST OF CABOOL TO 14 MILES WEST OF CABOOL
TO 11 MILES WEST OF CABOOL TO 17 MILES SOUTHWEST OF CABOOL...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BENDAVIS...BUCYRUS...CABOOL...CLEAR SPRINGS...ELK CREEK...EUNICE...
HAZELTON...HOUSTON...HUGGINS...LICKING...PRESCOTT...RAYMONDVILLE...
ROBY...SIMMONS...SOLO...SUCCESS AND YUKON.
THIS LINE OF STORMS DOWNED TREES AND POWERLINES NORTH OF AVA WHEN
THE STORM PASSED THROUGH THAT LOCATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3706 9225 3747 9225 3761 9204 3760 9176
3759 9175 3715 9176 3705 9178
TIME...MOT...LOC 2032Z 231DEG 42KT 3724 9244 3717 9235
3715 9229 3698 9233
HAIL...<.75IN
WIND...60MPH
$$
WISE1 follow-up statement
216
WWUS53 KSGF 092104
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT THU JUL 9 2015
MOC215-092115-
/O.CON.KSGF.SV.W.0199.000000T0000Z-150709T2115Z/
TEXAS MO-
404 PM CDT THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TEXAS COUNTY
UNTIL 415 PM CDT...
AT 402 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF HOUSTON TO 8 MILES NORTH OF CABOOL TO
8 MILES SOUTH OF HOUSTON TO 6 MILES SOUTHEAST OF CABOOL...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BENDAVIS...BUCYRUS...CABOOL...CLEAR SPRINGS...ELK CREEK...EUNICE...
HOUSTON...HUGGINS...LICKING...PRESCOTT...RAYMONDVILLE...SIMMONS...
SOLO...SUCCESS AND YUKON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3706 9212 3730 9225 3746 9209 3760 9176
3759 9175 3715 9176 3705 9178
TIME...MOT...LOC 2104Z 239DEG 33KT 3731 9216 3724 9204
3723 9198 3706 9202
HAIL...<.75IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:33 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 9, 2:33 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT Thu Jul 9 2015
.SHORT TERM...(This Evening through Friday)
Issued at 200 PM CDT THU JUL 9 2015
More rain/thunderstorms have moved into sw MO/se KS as yet another
upper level impulse produces lift along/north of a frontal
boundary extending from ne OK east along the MO/AR line into
south central MO. Efficient rain processes are occurring once
again with decent rainfall rates. So far haven't seen prolonged
training, but it won't take much to get runoff going again. We
have a number of new flooding reports over far sw MO. Have issued
some flash flood warnings over far sw MO.
The shortwave will move w-e through the the cwfa tonight with the
sfc warm front and 850mb front convergence/zone gradually shifting
north. The heavier rain axis is expected to shift northeast into
central MO, but high res models vary on timing. Will go with a
consensus and gradually lift higher pops north into central MO
late this evening/overnight. No changes are planned to any hydro
watch statements.
A building upper level ridge with further northward progress of
the warm front will gradually will continue to shunt better rain
chances to the north Friday but will maintain some pops/rain
chances in central MO. Clouds should gradually give way, but
expect them to linger more of the day in central MO with lower max
temperatures.
.LONG TERM...(Friday Night through Thursday)
Issued at 200 PM CDT THU JUL 9 2015
The upper ridge will actually retrograde a bit over the weekend to
a position back over the Plains, but it will remain far enough north
and east to keep rain chances at bay into early next week. The
eastern edge of a low level thermal ridge will edge into our area.
850mb/max sfc T temperature climo yields low/mid 90s for highs
over the weekend and Monday, but abundant sfc/plant moisture may limit
the highs a degree or two. Humidity will keep things
sticky/uncomfortable.
There is still general agreement on moving a shortwave and
associated sfc front down the front side of the upper ridge by
Tue. The GFS, and to some extent the ECMWF, have backed off on
precip with the position of the upper ridge progged to be somewhat
farther to the east. Synoptic trends will continue to be
monitored, and will continue to include some rain chances for Tue
with the best bet over the eastern counties.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1207 PM CDT THU JUL 9 2015
Areas of rain and thunderstorms will continue to move through the
region today, with the main axis of rain slowly shifting north as
a warm front moves north through the area into tonight. Low
vis/cigs can be expected near the front, with restrictions to MVFR
or IFR possible within areas of rain.
LLWS will develop tonight at the terminals as the front moves
north, with rain finally ending tomorrow morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...BoxellHazardous weather outlook, Jul 9, 4:50 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT THU JUL 9 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A NEARLY STATIONARY FRONT ACROSS SOUTHERN MISSOURI WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MISSOURI TODAY. THERE IS AN ELEVATED RISK FOR FLASH FLOODING WHERE THIS ACTIVITY TRAINS...OR REPEATEDLY MOVES OVER THE SAME AREAS. THIS FRONT WILL SLOWLY LIFT TO THE NORTH LATE THIS AFTERNOON THROUGH TONIGHT...AND THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL GRADUALLY SPREAD NORTHWARD ACROSS THE REST OF THE OUTLOOK AREA. OVERALL...A GENERAL ONE TO TWO INCHES OF RAINFALL...WITH LOCALIZED BANDS OF HIGHER AMOUNTS TO AROUND FOUR INCHES...IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL MOVE NORTH OUT OF CENTRAL MISSOURI FRIDAY MORNING AS THE WARM FRONT EXITS TO THE NORTH. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE MISSOURI OZARKS LATE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jul 9, 3:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD NIXA 37.04N 93.29W
07/09/2015 CHRISTIAN MO AMATEUR RADIO
TRACKER ROAD JUST WEST OF US 160 WAS FLOODED.
0309 PM FLASH FLOOD 2 E CASSVILLE 36.68N 93.83W
07/09/2015 BARRY MO LAW ENFORCEMENT
LOW WATER BRIDGE ON COUNTY ROAD 1135 EAST OF TOWN WAS
WASHED OUT.
&&
HATCHSpecial weather statement, Jul 9, 3:16 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT THU JUL 9 2015
MOZ105-092100-
OZARK MO-
316 PM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 400 PM CDT...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THORNFIELD TO
THEODOSIA TO 12 MILES SOUTHWEST OF PONTIAC...MOVING EAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRIXEY...DORA...
GAINESVILLE...HARDENVILLE...ISABELLA...LONG RUN...NOBLE...PONTIAC...
ROCKBRIDGE...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
THORNFIELD...UDALL...WASOLA...WILLHOIT AND ZANONI.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE.
PEOPLE IN OZARK COUNTY...INCLUDING BULL SHOALS LAKE AND
GAINESVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3656 9277 3658 9275 3667 9277 3681 9270
3679 9211 3650 9212 3649 9277
TIME...MOT...LOC 2016Z 250DEG 37KT 3673 9266 3661 9264
3645 9276
WISELocal storm report, Jul 9, 3:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 3 N FORSYTH 36.73N 93.12W
07/09/2015 TANEY MO TRAINED SPOTTER
REPORT OF 1 FOOT OF WATER OVER COLUMBUS ROAD NORTH OF
FORSYTH.
&&
AFOSCATOLocal storm report, Jul 9, 3:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD 3 WNW MONETT 36.93N 93.97W
07/09/2015 LAWRENCE MO EMERGENCY MNGR
PIERCE CITY FIRE DEPARTMENT INDICATED THAT 3 FEET OF
WATER WAS FLOWING OVER COUNTY ROAD 1050 BETWEEN STATE
HIGHWAY 37 AND US 60.
&&
HATCHLocal storm report, Jul 9, 3:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 5 NNE AVA 37.02N 92.64W
07/09/2015 DOUGLAS MO EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN AT HIGHWAY 5 AND
COUNTY ROAD 102 NORTH OF AVA.
&&
BOXELLLocal storm report, Jul 9, 3:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD REEDS SPRING 36.75N 93.38W
07/09/2015 STONE MO EMERGENCY MNGR
SEVERAL STREETS IN TOWN ARE FLOODED AND CLOSED WITH WATER
RISING RAPIDLY.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
| Jul 9, 3:50 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 27 hr |
| Jul 9, 7:02 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Jul 9, 10:01 AM CDT | River Flood Warning | SGF | Stone | 58 hr |
| Jul 9, 12:46 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 12 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | McDonald | 58 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 69 hr |
| Jul 9, 2:47 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster | 6 hr |
| Jul 9, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 41 min |
| Jul 9, 3:16 PM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Jul 9, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 23 min |
| Jul 9, 3:46 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 5 hr |
| Jul 9, 3:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jul 9, 4:16 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 59 min |
| Jul 9, 4:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
| Jul 9, 5:30 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald | 60 min |
| Jul 9, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.